Five alternative methods of estimating long-run equilibrium relationships

e-Archivo Repository

Show simple item record

dc.contributor.author Gonzalo, Jesús
dc.date.accessioned 2007-05-07T08:21:17Z
dc.date.accessioned 2009-06-23T11:00:00Z
dc.date.available 2007-05-07T08:21:17Z
dc.date.available 2009-06-23T11:00:00Z
dc.date.issued 1994
dc.identifier.bibliographicCitation Journal of Econometrics, (1994), 60 (1-2), p. 203-233
dc.identifier.issn 0304-4076
dc.identifier.uri http://hdl.handle.net/10016/731
dc.description.abstract This paper compares several methods (ordinary least squares, nonlinear least squares, maximum likelihood in an error correction model, principal components, and canonical correlations) of estimating cointegrating vectors. Although all of them are superconsistent, an empirical example shows that the estimates can vary significantly. The paper examines the asymptotic distribution of the estimators resulting from these methods, and shows that maximum likelihood in a fully specified error correction model (Johansen's approach) has clearly better properties than the other estimators. A Monte Carlo study indicates that finite sample properties are consistent with the asymptotic results. This is so even when the errors are non-Gaussian or when the dynamics are unknown.
dc.format.extent 246 bytes
dc.format.mimetype text/html
dc.format.mimetype application/pdf
dc.language.iso eng
dc.publisher Elsevier
dc.rights © 1994 Elsevier B.V.
dc.subject.other Canonical correlations
dc.subject.other Cointegrating vectors
dc.subject.other Error correction models
dc.subject.other Maximum likelihood estimators
dc.title Five alternative methods of estimating long-run equilibrium relationships
dc.type article
dc.type.review PeerReviewed
dc.description.status Publicado
dc.relation.publisherversion http://www.dx.doi.org/10.1016/0304-4076(94)90044-2
dc.subject.eciencia Economía
dc.identifier.doi 10.1016/0304-4076(94)90044-2
dc.rights.accessRights openAccess
dc.identifier.publicationfirstpage 203
dc.identifier.publicationfirstpage 233
dc.identifier.publicationissue 1-2
dc.identifier.publicationtitle Journal of Econometrics
dc.identifier.publicationvolume 60
 Find Full text

Files in this item

*Click on file's image for preview. (Embargoed files's preview is not supported)


This item appears in the following Collection(s)

Show simple item record